Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 378, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 16, 2005, 5:19 PM MDT for Mercer County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2005, 5:19 PM MDT (23:19 UTC)
- Expired
- Sep 16, 2005, 6:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Mercer County, ND
The radar
The Bismarck radar (KBIS), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:50 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 16, 1:50 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT FRI SEP 16 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. A QUASI STATIONARY 500 MB LOW WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH SATURDAY NIGHT. EAST OF THE LOW...A SERIES OF SHORT WAVES WILL SPEED EAST IN LOW AMPLITUDE FLOW. MEANWHILE AT THE SURFACE... A WARM FRONT EXTENDS NORTHEAST FROM A LOW PRESSURE CENTER IN THE WESTERN DAKOTAS. THIS FEATURE MAY GENERATE A FEW STRONG THUNDERSTORMS TONIGHT WITH HAIL THAT MAY APPROACH SEVERE LIMITS. THE FRONTAL SYSTEM WILL MOVE EAST OUT OF THE CWA SATURDAY EVENING AS THE WESTERN UPPER LOW CROSSES THE ROCKIES. THE CHANCE OF THUNDERSTORMS WILL THEN CHANGE TO SHOWERS. DRY WEATHER SHOULD COMMENCE SUNDAY EVENING AS THE MAIN UPPER TROUGH PASSES. THE GFS THEN SHOWS DRY ZONAL FLOW THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER LEVEL FLOW NOW FORECAST TO BE NEARLY ZONAL TUESDAY THROUGH THURSDAY WITH THE NEW 12Z GFS DEVELOPING A STRONG UPPER LEVEL SHORT WAVE OVER WESTERN MONTANA BY FRIDAY AFTERNOON. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTH CENTRAL WEDNESDAY NIGHT AND THURSDAY MORNING AS A WEAK SHORT WAVE MOVES THROUGH THE FLOW. WITH CURRENT 12Z GFS CHANCE OF PCPN LOOKS BETTER THURSDAY NIGHT AND FRIDAY...BUT CONSIDERING THE CHANGE FROM EARLIER RUNS WILL WAIT TO SEE IF LATER RUNS ARE CONSISTENT WITH CHANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Sep 16, 3:07 AM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT FRI SEP 16 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 407 AM CDT FRI SEP 16 2005 /307 AM MDT FRI SEP 16 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.